Geometry & Topology, Vol. 3 (1999) Paper no. 4, pages 103--118.

Embeddings from the point of view of immersion theory : Part II

Thomas G Goodwillie, Michael Weiss

Abstract. Let M and N be smooth manifolds. For an open V of M let emb(V,N) be the space of embeddings from V to N. By results of Goodwillie and Goodwillie--Klein, the cofunctor V |--> emb(V,N) is analytic if dim(N)-dim(M) > 2. We deduce that its Taylor series converges to it. For details about the Taylor series, see Part I.

Keywords. Embedding, immersion, calculus of functors

AMS subject classification. Primary: 57R40. Secondary: 57R42.

DOI: 10.2140/gt.1999.3.103

E-print: arXiv:math.GT/9905203

Submitted to GT on 10 May 1998. (Revised 5 May 1999.) Paper accepted 13 May 1999. Paper published 28 May 1999.

Notes on file formats

Thomas G Goodwillie, Michael Weiss
Department of Mathematics, Brown University
Box 1917, Providence RI 02912--0001, USA
Department of Mathematics, University of Aberdeen
Aberdeen AB24 3UE, UK

GT home page

EMIS/ELibM Electronic Journals

Outdated Archival Version

These pages are not updated anymore. They reflect the state of 21 Apr 2006. For the current production of this journal, please refer to